Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 176, NWS Pueblo, CO

July 10, 2007Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2007, 7:03 PM MDT for Otero County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 7:03 PM MDT (01:03 UTC)
Expired
Jul 10, 2007, 7:40 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Otero County, CO

The radar

The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 110103
SVRPUB
COC089-110200-
/O.NEW.KPUB.SV.W.0176.070711T0103Z-070711T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 800 PM MDT...

* AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  CENTERED 9 MILES NORTHEAST OF DELHI...OR 27 MILES SOUTHWEST OF LA
  JUNTA...AND WAS MOVING TOWARD THE EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
  CENTRAL OTERO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3779 10396 3764 10398 3764 10357 3779 10355

$$
3 follow-up statements
000 
WWUS55 KPUB 110114
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT TUE JUL 10 2007

COC089-110200-
/O.CON.KPUB.SV.W.0176.000000T0000Z-070711T0200Z/
OTERO CO-
714 PM MDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTH CENTRAL OTERO COUNTY...

AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS CENTERED OVER SOUTH CENTRAL OTERO COUNTY...OR 26 MILES
SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 5 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
OTERO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3777 10396 3764 10398 3764 10357 3777 10356

$$
000 
WWUS55 KPUB 110129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT TUE JUL 10 2007

COC089-110200-
/O.CON.KPUB.SV.W.0176.000000T0000Z-070711T0200Z/
OTERO CO-
729 PM MDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTH CENTRAL OTERO COUNTY...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS CENTERED OVER SOUTH CENTRAL OTERO COUNTY...OR 26 MILES
SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 5 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
OTERO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3777 10396 3764 10398 3764 10357 3777 10356

$$
000 
WWUS55 KPUB 110140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT TUE JUL 10 2007

COC089-110150-
/O.CAN.KPUB.SV.W.0176.000000T0000Z-070711T0200Z/
OTERO CO-
740 PM MDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL OTERO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3777 10396 3764 10398 3764 10357 3777 10356

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 10, 2:30 PM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
230 PM MDT TUE JUL 10 2007

.SHORT TERM...
(TONIGHT AND WED)

CURRENTLY...OLD PRECIPITATION OUTFLOW/FRONTAL BOUNDARY EXTENDS ALONG
THE ERN CO MOUNTAINS INTO NERN NM AND THROUGH THE TX/OK PANHANDLES
THIS AFTN. PRETTY QUIET RADARWISE...SO FAR...THIS AFTN. A FEW WEAK
SHOWERS AND THUNDERSTORMS FORMED AROUND THE CONTDVD AND FURTHER S
INTO THE NM MOUNTAINS. OTHERWISE...SO FOR...THAT IS IT. PLENTY OF
LOW LEVEL FUEL(MOISTURE) SITTING ALONG THE I-25 CORRIDOR AND SERN CO
PLAINS WITH SURFACE DEW POINTS IN THE 50S TO LOWER 60S. LAPS
SURFACE-BASED CAPES ARE 1K-2K J/KG AND LIFTED INDICES OF -2C TO -5C
IN THESE AREAS. CONVECTIVE INHIBITION...SO FAR...IS WINNING OUT.
THERE IS A RELATIVELY WEAK MIDLEVEL SHORTWAVE TROUGH MOVING THROUGH
THE CNTRL ROCKIES PER WATER VAPOR IMAGERY ANIMATION...BUT NOT SURE
IF IT IS ENOUGH TO ENHANCE CONVECTION. THIS IS ESPECIALLY TRUE OVER
THE ERN CO MOUNTAINS WHERE THERE IS LITTLE OR NO CAPPING INVERSION
OBVIOUSLY. NEW MESOSCALE CONVECTIVE SYSTEM FORMING OVER NWRN KS AND
RESULTS FROM LAST NIGHT/S MESOSCALE CONVECTIVE SYSTEM THAT MOVED OUT
OF NERN CO/SWRN NE INTO THIS AREA.

TONIGHT...GIVEN THE RUC40...THE ISOLD-SCT SHOWERS AND THUNDERSTORMS
WILL PROBABLY CONTINUE ALONG THE CONTDVD AND UPPER AR RIVER/SAN LUIS
VALLEYS THIS AFTN AND EVE. THE ERN CO MOUNTAINS AND ADJACENT I-25
CORRIDOR/SERN CO PLAINS WILL BE A BIGGER CHALLENGE. VERY TEMPTED TO
JUST KEEP THE LOW POPS IN THIS AREA FOR THIS EVENING GIVEN THE
POTENTIAL STILL EXIST...BUT NOT SURE IF ANYTHING WOULD FORM AT ALL.
WILL LIKELY SEE ALL CONVECTIVE PRECIPITATION DISSIPATE AROUND SUNSET
AND THE CONVECTIVE DEBRIS CLOUDS DIMINISH AFTER MIDNIGHT.
SURFACE-PBL LAYER RH VALUES WILL INCREASE AS THE LAYER COOLS.
POTENTIAL FOR RATIONAL STRATUS/FOG TO DEVELOP IN SOME LOCATIONS
ALONG THE I-25 CORRIDOR AND SERN CO PLAINS LATER TONIGHT AND EARLY
WED MORNING. I WARMED UP TEMPERATURES ACROSS THE MOUNTAINS HIGHER
TERRAIN AND NOCTURNAL THERMAL BELTS CONSIDERING KCPW AND KMYP HAD
LOWS IN THE LOWER 50S LAST NIGHT. ALSO...BOSQUE RAWS AND CANON CITY
MESONET DATA SHOWED LOWS IN THE 60S OVERNIGHT. CONSIDERING WARMING
ALOFT TONIGHT...SHOULD SEE SIMILAR TEMPERATURES AND TEMPERATURES
REMAIN NEARLY STEADY OVERNIGHT IN THESE AREAS.

WED...ANOTHER CHALLENGING THUNDERSTORM FORECAST DAY. OVERALL MIDDLE
AND UPPER LEVEL PATTERN DOES NOT CHANGE WITH THE LARGE HOT HIGH
PRESSURE SYSTEM OVER THE GREAT BASIN/AZ...AND NW FLOW AT AND ABOVE
MOUNTAIN TOP. WRF AND GFS ARE PERSISTENT WITH WARMING THE H7
TEMPERATURES TO AROUND +14C OVER SERN CO PLAINS TO +18C AROUND THE
CONTDVD. RELATIVELY WARMER TEMPERATURES...COMPARED TO TODAY...ARE
STILL LIKELY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AGAIN
OVER THE MOUNTAINS AND WITH THE NWLY STEERING CURRENTS DRIFT INTO
ADJACENT VALLEYS AND PLAINS. WITH THE WARMING ALOFT...PRETTY DECENT
CAPPING INVERSION FORMS OVER THE EXTREME SERN CO PLAINS...SO SURFACE
BASED INITIATION ACROSS THIS AREA MIGHT BE TOUGH AND WE WOULD NEED
TO RELY ON ACTIVITY COMING OFF THE MOUNTAINS INTO THE PLAINS.
PRE-STORM ENVIRONMENT HAS SURFACE-BASED CAPES OF 1K-3K J/KG AND
LIFTED INDICES OF -2C TO -7C ALONG AND E OF I-25 CORRIDOR LATE
MORNING AND EARLY AFTERNOON...BUT CAPPING INVERSION HOLDS STRONG...
EXCEPT NEAR THE MOUNTAINS W OF I-25 CORRIDOR. GIVEN THE NWLY FLOW
ALOFT JUXTAPOSED WITH LOW LEVEL S-SELY FLOW...SUFFICIENT AMOUNTS OF
VERTICAL SHEAR WILL BE IN PLACE FOR ROTATING SUPERCELLS AS 0-6KM
BULK SHEAR VALUES ARE 30-40KTS IN THE HIGHEST INSTABILITY AREAS.
MAIN THUNDERSTORM THREATS WOULD BE LARGE HAIL...DAMAGING WIND
GUSTS...AND CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN COULD BE
POSSIBLE GIVEN H7-H5 SPECIFIC HUMIDITY VALUES OF 5-7 G/KG...BUT
STORMS SHOULD BE MOVING TO LESSEN THE HEAVY RAIN IMPACT. SPC STILL
HAS MUCH OF ERN CO IN /SLIGHT RISK/ FOR WED...SO WILL MAINTAIN THE
MENTION OF SEVERE IN THE DIGITAL FORECAST DATABASE. METZE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...ACTIVE WEATHER PATTERN EXPECTED INTO THE BEGINNING OF NEXT WEEK...

THE RATHER STAGNANT WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH
THE WEEKEND...WITH MAYBE A SHIFT IN THE UPPER PATTERN FOR TUE. A
RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE DESERT SOUTHWEST
THROUGH THE WEEKEND...WITH THE STATE STAYING ON THE NORTHEAST...
BUSINESS END OF THE RIDGE. MODELS ARE INDICATING THAT ACTIVE NW FLOW
ALOFT...COMBINED WITH NEARLY DAILY LLVL FLOW FROM THE E TO NE...WILL
CREATE A DAILY CHANCE FOR CONVECTION OVER THE HIGHER TERRAIN AND
EASTERN PLAINS. OVER THE MTS...CONVECTION IS EXPECTED TO BE MORE
DIURNAL WITH THE MAIN FORCING RESULTING FROM HEATING...AND TEMPS
SHOULD STAY RIGHT AROUND SEASONAL NORMS. FOR THE EASTERN PLAINS AND
E SLOPES OF THE SOUTHERN FRONT RANGE...TEMPS ARE EXPECTED TO STAY IN
THE 80S TO AROUND 90 WHICH WOULD BE SLIGHTLY BELOW NORMALS. THIS
SEEMS REASONABLE DUE TO THE DAILY THREAT OF COOLER...MORE MOIST AIR
INTRUDING FROM THE E TO NE. MODELS HAVE HAD A HARD TIME THE PAST
FEW DAYS TRYING TO ACCURATELY PORTRAY THIS PATTERN...SO EXCESSIVE
TIME TRYING TO FINE TUNE THE DETAILS RIGHT NOW WOULD BE A WASTE.

WEDNESDAY NIGHT AND THURSDAY...STORMS SHOULD BE ON THE WANE LATER
WED NIGHT...WITH THE FOCUS AREA FOR STRONG CONVECTION BEING OVER THE
SOUTHERN AND EASTERN PORTIONS OF THE CWA. BOTH NAM AND GFS INDICATE
MCS FORMING OVER W NE AND W KS WED NIGHT...DROPPING DOWN ALONG THE
CO/KS BORDER. IF THIS DOES HAPPEN...AND MOST LIKELY WILL...THEN IT
WILL PUSH COOLER...MORE MOIST AIR BACK TO THE WEST ACROSS THE E CO
PLAINS. THIS WILL PROVIDE THE FUEL FOR STORMS FOR THURSDAY...BUT
CHALLENGE WILL BE WHETHER THIS COOLER AIR WILL MAKE THINGS TOO
STABLE FOR ANY SIGNIFICANT CONVECTION. MODELS ARE FORECASTING A WET
AFTN AND EVE FOR THE EAST...SO SCATTERED POPS AND COOLER TEMPS FOR
THESE AREAS LOOKS GOOD FOR NOW.

FRIDAY THROUGH MONDAY...THIS SET UP LOOKS TO REPEAT THROUGH THE
WEEKEND.

TUESDAY...ECMWF ATTEMPTS TO DROP AN UPPER LOW DOWN THE COAST OF THE
PAC NW...FINALLY PUSHING THE HI INTO THE CENTRAL PART OF THE US.
THIS IS TOO FAR OUT TO MAKE ANY REAL CHANGES TO THE FORECAST...BUT
IF THIS HAPPENS THEN THIS WILL BE THE FIRST BREAK IN THE PATTERN FOR
QUITE SOME TIME. MOORE

&&

.AVIATION...

ISOLD-SCT THUNDERSTORMS MAY BE AROUND AIRPORTS THIS EVENING. ANY
THUNDERSTORM WILL HAVE ERRATIC WINDS. THERE IS THE POTENTIAL FOR
IFR-MVFR STRATUS TO FORM AT KCOS AND KPUB AFTER 06Z/11 AND LAST
THROUGH 17Z/11. PATCHY MVFR FOG WILL BE POSSIBLE AROUND KCOS AFTER
06Z/11 TO 13Z/11. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/27
Hazardous weather outlook, Jul 10, 6:48 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT TUE JUL 10 2007

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY.  THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS THE EASTERN MOUNTAINS AND THE ADJACENT PLAINS WHERE
ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER 1
PM...MAINLY ALONG AND WEST OF INTERSTATE 25.  THE MOST LIKELY AREA
FOR SEVERE WEATHER WILL BE ALONG THE EASTERN SLOPES OF THE SOUTHERN
SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE.  HAIL UP TO 1 AND
1/2 INCHES IN DIAMETER WILL BE POSSIBLE...ALONG WITH WIND GUSTS UP TO
58 MPH...AND LOCALLY HEAVY RAINFALL.

FOR THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO...THE
PRIMARY THREAT WITH THUNDERSTORMS WILL BE HAIL UP TO 1/2 INCH IN
DIAMETER...WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL.
DANGEROUS LIGHTNING IS ALWAYS A POSSIBILITY WITH THUNDERSTORMS.
THUNDERSTORMS WILL DIMINISH BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

...SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY...

A WEATHER PATTERN CONDUCIVE TO SEVERE THUNDERSTORM ACTIVITY WILL
BE OVER THE REGION DURING THIS FORECAST PERIOD. MODERATE NORTHWEST
FLOW ALOFT COMBINED WITH SURFACE SOUTHEASTERLY WINDS WILL CAUSE A
FAVORABLE WIND SHEAR PATTERN FOR ROTATING THUNDERSTORMS.

FOR WEDNESDAY...SEVERE WEATHER IS EXPECTED TO DEVELOP OVER THE
PALMER DIVIDE BY MID TO LATE AFTERNOON...AND THEN MOVE SOUTH OVER
THE PLAINS OF SOUTHEAST COLORADO. ALTHOUGH ALL OF THE SOUTHEAST
PLAINS WILL HAVE A CHANCE OF SEVERE THUNDERSTORM ACTIVITY...THE
BEST CHANCE WILL BE OVER KIOWA...BENT AND PROWERS COUNTIES. A
SECOND AREA OF CONCERN WILL EXTEND FROM THE PIKES PEAK REGION
SOUTH TO THE EASTERN SLOPES OF THE WET MOUNTAINS. VERY LARGE WIND
DRIVEN HAIL ALONG WITH A TORNADO OR TWO WILL BE
POSSIBLE...ESPECIALLY OVER THE FAR SOUTHEASTERN PLAINS.

ON THURSDAY...ANOTHER FRONT WILL MOVE INTO THE REGION BRINGING A
REINFORCING SHOT OF LOW LEVEL MOISTURE. ONCE AGAIN STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
PLAINS...ESPECIALLY AREAS ADJACENT TO THE SOUTHERN FRONT RANGE. IN
ADDITION...HEAVY RAINS MAY BE POSSIBLE THIS DAY BRINGING A THREAT
OF FLASH FLOODING TO THE REGION.

FOR FRIDAY INTO THE WEEKEND...A FEW STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE EACH DAY AS THE FAVORABLE DEEP LAYER WIND SHEAR
PATTERN WILL REMAIN OVER THE REGION WHICH WILL ALLOW FOR SEVERE
THUNDERSTORM ACTIVITY TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1 PM THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS
AND ADJACENT EASTERN SLOPES ALONG AND WEST OF INTERSTATE 25.

In the hours before

Local storm report, Jul 10, 4:49 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             8 W WESTCLIFFE          38.13N 105.61W
07/10/2007  M0.88 INCH       CUSTER             CO   TRAINED SPOTTER

&&
Local storm report, Jul 10, 4:51 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             5 S HILLSIDE            38.20N 105.60W
07/10/2007  M0.75 INCH       CUSTER             CO   PUBLIC

&&

MN
Local storm report, Jul 10, 5:05 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 N WESTCLIFFE          38.20N 105.46W
07/10/2007  M0.75 INCH       CUSTER             CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 10, 5:24 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 S ROSITA              38.03N 105.33W
07/10/2007  M0.75 INCH       CUSTER             CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:10 PM MDTSevere Thunderstorm WarningPUBLas Animas41 min
Jul 11, 3:14 PM MDTSevere Thunderstorm WarningPUBFremont61 min
Jul 11, 4:23 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Jul 11, 4:42 PM MDTSevere Thunderstorm WarningPUBPueblo28 min
Jul 11, 5:14 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.